Alert archive / New Jersey / Winter Weather Advisories in 2007

Winter Weather Advisory 8, NWS Philadelphia/Mount Holly

February 26, 20077 counties in New Jersey; 5 counties in Pennsylvania

NWS Philadelphia/Mount Holly issued this winter weather advisory at Feb 26, 2007, 2:44 AM EST for 7 counties in New Jersey; 5 counties in Pennsylvania. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 26, 2007, 2:44 AM EST (07:44 UTC)
Expired
Feb 26, 2007, 10:52 AM EST
In force
8 hr
Issued by
NWS Philadelphia/Mount Holly

Counties Hunterdon County, NJ, Mercer County, NJ, Middlesex County, NJ, Morris County, NJ, Somerset County, NJ, Sussex County, NJ, Warren County, NJ, Berks County, PA, Carbon County, PA, Lehigh County, PA, Monroe County, PA, Northampton County, PA

The radar

The Philadelphia radar (KDIX), 101 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 7.7 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2007-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2007-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2162 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KPHI 260744
WSWPHI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
244 AM EST MON FEB 26 2007


NJZ001-007>010-012-015-261600-
/O.CAN.KPHI.WS.W.0002.000000T0000Z-070226T2200Z/
/O.NEW.KPHI.WW.Y.0008.070226T0744Z-070226T1600Z/
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
FLEMINGTON...SOMERVILLE...NEW BRUNSWICK...TRENTON
244 AM EST MON FEB 26 2007

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM EST THIS
MORNING...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS
MORNING. THE WINTER STORM WARNING HAS BEEN CANCELLED. 

LIGHT SNOW AND FREEZING DRIZZLE CONTINUE TO FALL OVER THE REGION THIS
MORNING. THE FREEZING DRIZZLE WILL CAUSE A LIGHT GLAZING TO OCCUR,
AND THIS WOULD CAUSE SLIPPERY CONDITIONS TO CONTINUE, ESPECIALLY ON
UNTREATED ROADWAYS AND SIDEWALKS. THERE IS THE POSSIBILITY THAT
THE FREEZING DRIZZLE WILL CONTINUE THIS AFTERNOON OVER AREAS
NORTH OF INTERSTATE 78.

A WINTER WEATHER ADVISORY MEANS THAT LIGHT SNOW...OR FREEZING
DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

PAZ054-055-060>062-067>069-261600-
/O.CAN.KPHI.WS.W.0002.000000T0000Z-070226T1600Z/
/O.NEW.KPHI.WW.Y.0008.070226T0744Z-070226T1600Z/
CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-
INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG...READING...
ALLENTOWN...BETHLEHEM...EASTON...WEST CHESTER...NORRISTOWN...
DOYLESTOWN
244 AM EST MON FEB 26 2007

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM EST THIS
MORNING...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS
MORNING. THE WINTER STORM WARNING HAS BEEN CANCELLED. 

LIGHT SNOW AND FREEZING DRIZZLE CONTINUE TO FALL OVER THE REGION THIS
MORNING. THE FREEZING DRIZZLE WILL CAUSE A LIGHT GLAZING TO OCCUR,
AND THIS WOULD CAUSE SLIPPERY CONDITIONS TO CONTINUE, ESPECIALLY ON
UNTREATED ROADWAYS AND SIDEWALKS. THERE IS THE POSSIBILITY THAT
THE FREEZING DRIZZLE WILL CONTINUE THIS AFTERNOON OVER EAST
CENTRAL AND NORTHEAST PENNSYLVANIA.

A WINTER WEATHER ADVISORY MEANS THAT LIGHT SNOW OR FREEZING
DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

DEZ001-MDZ008-NJZ016>019-PAZ070-071-260845-
/O.CAN.KPHI.WS.W.0002.000000T0000Z-070226T1600Z/
NEW CASTLE-CECIL-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...ELKTON...PENNSVILLE...
GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...
MEDIA
244 AM EST MON FEB 26 2007

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
WINTER STORM WARNING. 

TEMPERATURES HAVE MOVED ABOVE FREEZING THROUGHOUT THE AREA AND THE
FREEZING RAIN AND SNOW HAVE TAPERED OFF TO DRIZZLE OR LIGHT RAIN. 

$$

NJZ013-014-260845-
/O.CAN.KPHI.WS.W.0002.000000T0000Z-070226T2200Z/
WESTERN MONMOUTH-EASTERN MONMOUTH-
INCLUDING THE CITIES OF...FREEHOLD...SANDY HOOK
244 AM EST MON FEB 26 2007

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
WINTER STORM WARNING. 

TEMPERATURES HAVE MOVED ABOVE FREEZING THROUGHOUT THE AREA AND THE
FREEZING RAIN AND SNOW HAVE TAPERED OFF TO DRIZZLE OR LIGHT RAIN. 

$$

NJZ020>022-026-027-260845-
/O.CAN.KPHI.WW.Y.0007.000000T0000Z-070226T1100Z/
OCEAN-CUMBERLAND-ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
INCLUDING THE CITIES OF...JACKSON...MILLVILLE...HAMMONTON...
LONG BEACH ISLAND...WHARTON STATE FOREST
244 AM EST MON FEB 26 2007

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

TEMPERATURES HAVE MOVED ABOVE FREEZING THROUGHOUT THE AREA AND THE
FREEZING RAIN AND SNOW HAVE TAPERED OFF TO DRIZZLE OR LIGHT RAIN. 

$$

STAUBER
1 follow-up statement
000 
WWUS41 KPHI 261552 AAA
WSWPHI

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1052 AM EST MON FEB 26 2007

NJZ001-007>010-012-015-PAZ054-055-060>062-067>069-261700-
/O.CAN.KPHI.WW.Y.0008.000000T0000Z-070226T1600Z/
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CARBON-
MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
FLEMINGTON...SOMERVILLE...NEW BRUNSWICK...TRENTON...JIM THORPE...
STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...EASTON...
WEST CHESTER...NORRISTOWN...DOYLESTOWN
1052 AM EST MON FEB 26 2007

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELED THE
WINTER WEATHER ADVISORY. 

WITH TEMPERATURES EXPECTED TO RISE ABOVE FREEZING ACROSS MOST OF
THE ADVISED AREA THIS AFTERNOON, THE THREAT OF FREEZING DRIZZLE WILL
DIMINISH. ANY REMNANT PRECIPITATION WE EXPERIENCE THIS AFTERNOON
WILL FALL IN THE FORM OF DRIZZLE.

THE ONLY EXCEPTIONS COULD BE ACROSS THE SOUTHERN POCONOS,
NORTHWEST NEW JERSEY AND THE HIGHEST TERRAIN ACROSS THE LEHIGH
VALLEY WHERE LOCALIZED SNOW COULD FALL WITH ACCUMULATIONS UP TO
AN INCH. WITH TEMPERATURES REMAINING AT OR BELOW FREEZING ACROSS
THIS AREA, SPOTTY FREEZING DRIZZLE, WHILE NOT LIKELY, CAN NOT BE
RULED OUT EITHER.

$$

KRUZDLO

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this winter weather advisory went out at Feb 25, 10:37 PM EST, 4 hours 7 minutes earlier.

Area forecast discussion, Feb 25, 10:37 PM EST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1037 PM EST SUN FEB 25 2007

.UPDATE...
HAVE CHANGED THE WARNINGS TO ADVISORIES OVER PARTS OF SOUTHEAST NEW
JERSEY AND DISCONTINUED THEM ALL-TOGETHER IN DEL/MARYLAND WHERE
RAINS IS FALLING.

ALTHOUGH NOT EXPECTING TO REACH THE SNOWFALL AMOUNTS, FREEZING RAIN
AND SLEET HAVE BEEN OCCURRING OVER A WIDE AREA AND THAT IS THE
REASON FOR CONTINUING THE WARNINGS INTO TOMORROW. CONVECTION ON THE
DELMARVA INDICATIVE OF THE LOW TRYING TO DEVELOP, WITH SOME ISOLATED
HITS ALSO IN CENTRAL PENNSYLVANIA. STILL QUITE A BIT OF
PRECIPITATION TO COME THROUGH ALBEIT LIGHT EXCEPT RIGHT ON THE NJ
AND DEL COAST. THE PRECIPITATION IS FILLING BACK IN ACROSS CENTRAL
PENNSYLVANIA AND THIS WILL BE MOVING EAST WITH THE VORT MAX
OVERNIGHT. PROBLEM STILL IS JUST WHAT THE TEMPERATURES WILL BE.
CENTRAL AND EASTERN PARTS ARE BELOW FREEZING AND LIKELY TO SEE THE
SNOW ACCUMULATIONS AT LEAST THROUGH 3 OR 4 AM THEN A LIGHT FREEZING
DRIZZLE PERHAPS.

MANY THANKS TO SURROUNDING WFOS FOR EXCELLENT COORDINATION AND TO
THE STATE EOC CENTERS FOR ADDED INPUT.

REMAINDER OF THE FORECAST REMAINS THE SAME.  DRIVE SAFELY THROUGH
THE MORNING RUSH HOUR.

&&

.OVERVIEW...
MOST OF THE ADVYS WILL BE UPGRADED TO WRNGS AND THE WARNINGS THAT
ARE IN EFFECT WILL REMAIN. MODELS ARE KEYING ON A FRONT END SLUG OF
HEAVY (INTENSITY) SNOW DURING THE FIRST HALF OF THE EVENT WITH
PRECIPITATION CHANGING TO SLEET/FREEZING RAIN AND/OR RAIN WHEN
INTENSITY LESSENS OVERNIGHT. OUTSIDE OF ERN NJ, THE HEAVIEST PCPN OF
THIS EVENT SHOULD BE DONE BY ABT MIDN. THE HEAVIEST PRECIPITATION
OVERNIGHT OVER THE SOUTHEASTERN PART OF NJ SHOULD BE FALLING AS
RAIN. LIKE THE SMELL OF BURNT TOAST, THE SNOW WILL LINGER THRUT MOST
OF THE DAY IN THE NRN PART OF OUR CWA WITH LESSER INTENSITY PRECIP
ELSW. THE WARNINGS MAY BE EXTENDED TOO FAR IN TIME, BUT WE WANT TO
HAVE IT THROUGH THE MORNING COMMUTE SERN PART OF THE WARNING AREA
BECAUSE OF THE UNCERTAIN THERMAL PROFILE.

THE GFS INIT LOOKED SLIGHTLY BETTER THAN THE NAM AND ACAR SOUNDINGS
ARE SHOWING THAT THE MDLS ARE ERODING THE COLD AIR TOO QUICKLY AT
950 MB AGAIN WHICH MEANS A PTYP TRANSLATION MAY BE MORE TO SLEET
THAN FREEZING RAIN WHICH WILL BE MINIMIZED IN THIS DISCUSSION. ALSO
THIS SO FAR HAS BEEN A TEXTBOOK EXAMPLE OF HOW DYNAMIC COOLING CAN
CREATE AN ISOTHERMAL SOUNDING JUST BLO FREEZING AND ALSO CONTS TO
POINT TWD A MDL WEAKNESS OF OVERFORECASTING ZR AS A PTYP.

BEYOND MONDAY, MIDWEEK PERIOD SHOULD BE RELATIVELY QUIET BEFORE THE
NEXT PCPN EVENT OCRS LATE IN THE WEEK. THIS LOOKS MORE WET THAN
WHITE, BUT THEN AGAIN SO DID THIS EARLIER LAST WEEK.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY/...
RETIRED NYC MET TOM GRANT ALWAYS SAID EVERY SCHOOL CHILD KNOWS IT
LOVES TO SNOW IN FEBRUARY AND THIS HEAVY PCPN SHOT AT THE START IS
THE BEGINNING IS A BLESSING AS MORE PCPN WILL FALL AS SNOW AND LESS
AS ICE. AS THE LLVL JET TRANSLATES EWD HVY PCPN SHLD MOVE INTO NJ.
WE DO NOT ANTICIPATE ICE ACCRETIONS TO EXCEED 1/4 INCH IN THE
WARNING AREA.  THERE IS GOOD MODEL AGREEEMENT OF WARMING ALOFT
OVERNIGHT, BUT THE BULK OF THE HEAVY PCPN IS EXPECTED TO BE OVER BY
THEN. THE EXCEPTIONS ARE ACRS ERN NJ WHERE HVYR PCPN COULD LINGER
AFT MIDN. THIS SET OF ZONES WILL BE HITTING THE ACCUMS HARDER IN THE
SRN PART OF THE WRNG AREA, WHILE ACCUMS LOOK REASONABLE IN THE NRN
PART OF OUR CWA. THIS IS THE FIRST RUN THAT HAS ADJUSTED THE 32F NW
OF THE I95 CORRIDOR, BUT BY THEN MOST OF THE SNOW/SLEET SHLD BE
DONE.

NOT MUCH CHG TO MONDAY DAY FCST AS SNOW APPEARS IT WILL BE LINGERING
THE LONGEST UP N AND THEN END ALL AREAS BY MON EVE. WITHOUT A GOOD
CLEAN HI PRES TO PUSH OUT THE LLVL MSTR IT APPEARS BOTH MON NGT AND
TUE S/B ON THE CLOUDIER SIDE.

BECAUSE OF THE NEW SNOW WE DID GO AT OR BLO MOS GUID THRUT THE FOUR
FCST PERIODS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
NOT MUCH CHANGE FOR THE EXTENDED. NEXT BEST CHANCE OF PRECIPITATION
IS AT THE END OF THE WEEK IN RELATION TO A FRONTAL SYSTEM ASSOCIATED
WITH AN OCCLUDED LOW PRESSURE AREA NEAR THE GREAT LAKES. A SECONDARY
LOW WILL LIKELY FORM ALONG THE FRONT NEAR THE MID-ATLANTIC STATES
FRIDAY AS THE FRONT MOVES THROUGH. WE HAVE UPPED POPS THURSDAY NIGHT
AS THERE MAY BE SOME OVERRUNNING PRECIP AHEAD OF THE SYSTEM. FRIDAY,
STILL LOOKS THE BEST CHANCE OF PRECIP, WHICH SHOULD BE ALL RAIN AS
TEMPERATURES SHOULD BE WELL ABOVE FREEZING. THURSDAY NIGHT AND
FRIDAY NIGHT, THERE MAY BE SOME SNOW MIXING IN FOR NORTHERN NEW
JERSEY, AND AREAS NORTH AND WEST OF PHILLY. AFTER THE SYSTEM PASSES
THROUGH BY FRIDAY NIGHT, WE WILL STILL BE UNDER THE INFLUENCE OF THE
UPPER TROUGH, SO THERE MAY BE A FEW ISOLATED SHOWERS FOR THE
WEEKEND, THOUGH IT DOES NOT LOOK TO BE VERY MUCH. FOR THIS REASON,
WE ONLY HAVE A SLIGHT POPS, WHICH WILL NOT MAKE IT INTO THE WORDED
FORECAST THAT FAR OUT.

&&

.AVIATION...
SC CIGS WILL LOWER TO IFR/LIFR AS THE SNOW MOVES IN THIS AFTERNOON
AND EVENING. THE SNOW WILL BECOME LIGHTER FROM SW TO NE THIS
EVENING AND WILL MIX WITH AND/OR CHANGE TO SLEET AND FREEZING
RAIN LATER TONIGHT. MILDER AIR WILL MOVE IN FROM THE SE. THIS
WILL BRING TEMPERATURES ABOVE FREEZING TO THE DELMARVA AND EXTREME
SOUTHERN NEW JERSEY. CIGS AND VSBYS ARE EXPECTED TO REMAIN IFR/LIFR
THROUGH THE NIGHT. AS THE COASTAL LOW BEGINS TO TAKE OVER THE
CIRCULATION AND MOVE AWAY FROM THE COAST, WINDS WILL SWING AROUND
TO THE N BY DAYBREAK AND COLDER AIR WILL BEGIN TO PUSH BACK IN FROM
THE WEST. CONDITIONS WILL IMPROVE TO MVFR MONDAY MORNING AS THE
PRECIPITATION BECOMES MORE SHOWERY, MAINLY SNOW, ALTHOUGH THERE
COULD BE SOME RAIN SHOWERS IN THE EXTREME SOUTH. BY MIDDAY, THE
ATMOSPHERIC STRUCTURE WILL SUPPORT SNOW SHOWERS EVERYWHERE, EVEN
THOUGH SURFACE TEMPERATURES WILL BE ABOVE FREEZING IN THE SOUTH.

&&

.MARINE...
WILL CONTINUE THE SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO
NOON MONDAY ON OUR OCEAN WATERS. AS THE DEVELOPING COASTAL LOW
MOVES NORTHEAST OFF THE MID ATLANTIC COAST, WINDS MAY GUST TO
AROUND 25 KT. IN RESPONSE TO THE INCREASE IN THE WINDS, SEAS WILL
BUILD TO 5 OR 6 FT ON THE OCEAN. AS THE LOW MOVES AWAY, WINDS AND
SEAS WILL DIMINISH LATER MONDAY AND SHOULD REMAIN BELOW SMALL
CRAFT CRITERIA UNTIL THURSDAY NIGHT WHEN ANOTHER FRONTAL ZONE
WILL APPROACH FROM THE WEST.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER STORM WARNING UNTIL 11 AM EST MONDAY FOR PAZ054-055-
     060>062-067>071.

NJ...WINTER STORM WARNING UNTIL 5 PM EST MONDAY FOR NJZ001-007>010-
     012>015.

     WINTER WEATHER ADVISORY UNTIL 6 AM EST MONDAY FOR NJZ020>022-
     026-027.

     WINTER STORM WARNING UNTIL 11 AM EST MONDAY FOR NJZ016>019.

DE...WINTER STORM WARNING UNTIL 11 AM EST MONDAY FOR DEZ001.

MD...WINTER STORM WARNING UNTIL 11 AM EST MONDAY FOR MDZ008.

MARINE...SMALL CRAFT ADVISORY UNTIL 12 PM EST MONDAY FOR ANZ450>455.

&&

UPDATE...EBERWINE
OVERVIEW/SHORT TERM...GIGI
LONG TERM...ROBERTSON
AVIATION/MARINE...RPW

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 10:09 PM ESTWinter Weather AdvisoryPHIAtlantic, Burlington, Cumberland, Ocean5 hr

Nearby

Winter Weather Advisories in New Jersey, 2007Winter Weather Advisories in Pennsylvania, 2007Every winter weather advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.